arminstraub.com

Bounds for the logarithm of the Euler gamma function and its derivatives

Bounds for the logarithm of the Euler gamma function and its derivatives
Harold G. Diamond, Armin Straub — Journal of Mathematical Analysis and Applications — Volume 433, Number 2, 2016, Pages 1072-1083

Abstract

We consider differences between \(\log \Gamma(x)\) and truncations of certain classical asymptotic expansions in inverse powers of \(x-\lambda\) whose coefficients are expressed in terms of Bernoulli polynomials \(B_n(\lambda)\), and we obtain conditions under which these differences are strictly completely monotonic. In the symmetric cases \(\lambda=0\) and \(\lambda=1/2\), we recover results of Sonin, Nörlund and Alzer. Also we show how to derive these asymptotic expansions using the functional equation of the logarithmic derivative of the Euler gamma function, the representation of \(1/x\) as a difference \(F(x+1)-F(x)\), and a backward induction.

Download

LinkSizeDescriptionHits
232.35 KB Preprint (PDF, 15 pages) 633

BibTeX

@article{gamma-completemonotonicity-2016,
    author = {Harold G. Diamond and Armin Straub},
    title = {Bounds for the logarithm of the {E}uler gamma function and its derivatives},
    journal = {Journal of Mathematical Analysis and Applications},
    year = {2016},
    volume = {433},
    number = {2},
    pages = {1072--1083},
    doi = {10.1016/j.jmaa.2015.08.034},
}
Date: 2015/07/06
1332 reads